MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician advanced a ruby coil into the target location and found that it was not the correct size.Therefore, the ruby coil was removed.While advancing the next ruby coil to the target location, the ruby coil became stuck inside the px slim and the physician noticed that the coil was unintentionally detached inside the px slim.Therefore, the px slim containing the ruby coil was removed from the patient and the coil was flushed out of the px slim using saline solution.The procedure was completed using a smaller size ruby coil and the same px slim.There was no report of an adverse effect to the patient.While performing the final radiological control to observe the patency of the right renal artery, the physician reported that part of the ruby coil went through the aneurysmal neck, invading the lumen of the right renal artery.However, no further action was taken.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2023-0040.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pusher assembly was fractured, and the pull wire was retracted from the pusher assembly distal tip.If the device is advanced against resistance, damage such as a kink may occur.Subsequently, if a kinked device is further manipulated, the kink may worsen to a fracture.The fractured segments being separated likely caused the pull wire to retract, detaching the embolization coil.Based on the reported event, the root cause of resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00401 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17627955
Report Number3005168196-2023-00400
Device Sequence Number6135699
Product Code HCG
UDI-Device Identifier00814548018348
UDI-Public814548018348
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0415
Device Lot NumberF00005925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005